EconPapers    
Economics at your fingertips  
 

Simple Economies with Multiple Equilibria

Ted Bergstrom (), Ken-Ichi Shimomura and Takehiko Yamato

University of California at Santa Barbara, Economics Working Paper Series from Department of Economics, UC Santa Barbara

Abstract: This paper studies a general class of pure exchange economies that have multiple equilibria, which extend an example presented by Lloyd Shapley and Martin Shubik. For such economies, we find easily verified conditions that determine whether there are multiple equilibria. We also provide simple methods for constructing economies in which arbitrary pre-specified sets of prices are equilibria. These economies have simple comparative statics, since prices at interior competitive equilibrium depend on the parameters of utility but not on the endowment quantities.

Keywords: competive equilibrium; multiple equilibria; Shapley-Shubik; quasi-linear; exchange economy (search for similar items in EconPapers)
Date: 2008-07-09
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
https://www.escholarship.org/uc/item/6qv909xs.pdf;origin=repeccitec (application/pdf)

Related works:
Journal Article: Simple Economies with Multiple Equilibria (2009) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cdl:ucsbec:qt6qv909xs

Access Statistics for this paper

More papers in University of California at Santa Barbara, Economics Working Paper Series from Department of Economics, UC Santa Barbara Contact information at EDIRC.
Bibliographic data for series maintained by Lisa Schiff ().

 
Page updated 2025-03-30
Handle: RePEc:cdl:ucsbec:qt6qv909xs